Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 82, NWS Milwaukee, WI

October 20, 2018

NWS Milwaukee, WI issued this small craft advisory at Oct 20, 2018, 8:56 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2018, 8:56 PM CDT (01:56 UTC)
Expired
Oct 21, 2018, 7:00 AM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

989 
WHUS73 KMKX 210156
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
856 PM CDT Sat Oct 20 2018

...GALE WARNING EXTENDED FOR THE SOUTH HALF...

...GUSTY WINDS AND HIGH WAVES CONTINUE OVER THE NEARSHORE WATERS
THROUGH LATE TONIGHT...

LMZ643>646-210900-
/O.CAN.KMKX.GL.W.0015.000000T0000Z-181021T0300Z/
/O.NEW.KMKX.SC.Y.0082.181021T0156Z-181021T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
856 PM CDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 4 AM CDT Sunday.
The Gale Warning has been cancelled. 

* WINDS: Northwest winds 15 to 25 knots with gusts to 30 knots 
  diminishing to 10 to 20 knots overnight. 

* WAVES: 3 to 6 feet, the highest waves toward the open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-210600-
/O.EXT.KMKX.GL.W.0014.000000T0000Z-181021T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
856 PM CDT Sat Oct 20 2018

...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

The Gale Warning is now in effect until 1 AM CDT Sunday. 

* WINDS: North-northwest gales to 40 kt diminishing to winds to 30
  kt by around midnight, and 10 to 20 kt late.

* WAVES: Waves 12 to 16 ft occasionally to 21 ft subsiding to 7 to
  10 ft occasionally to 13 ft overnight. The highest waves will be
  across southeastern portions of the lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ261-362-364-366-563-565-567-868-210300-
/O.CON.KMKX.GL.W.0013.000000T0000Z-181021T0300Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
856 PM CDT Sat Oct 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS: Northwest winds to 30 kt diminishing to 10 to 20 kt
  overnight. A few gale force gusts possible late this evening.

* WAVES: Waves 8 to 11 ft occasionally to 14 ft subsiding to 5 to
  8 ft occasionally to 10 ft. The highest waves will be across
  eastern portions of the lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
MRC

www.weather.gov/mkx
1 follow-up statement
491 
WHUS73 KMKX 210713
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
213 AM CDT Sun Oct 21 2018

...LINGERING HIGH WAVES EARLY THIS MORNING...

LMZ645-646-211200-
/O.EXT.KMKX.SC.Y.0082.000000T0000Z-181021T1200Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
213 AM CDT Sun Oct 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Small Craft Advisory is now in effect until 7 AM CDT this
morning. 

* WINDS: Northwest at 10 to 20 knots. 

* WAVES: 3 to 6 feet, the highest waves toward open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ643-644-210900-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-181021T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
213 AM CDT Sun Oct 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY
THIS MORNING...

* WINDS: Northwest at 10 to 20 knots. 

* WAVES: 3 to 5 feet, the highest waves toward open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 6:39 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 20, 6:39 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
639 PM CDT Sat Oct 20 2018

.UPDATE...

Winds continue to diminish as high pressure pushes into southern
WI and mixing ceases. Winds will shift to the southwest overnight.
Skies are clearing out early this evening, although there is an
area of low clouds over northeast WI that may clip Fond du
Lac/Sheboygan areas later this evening. One more area of mid level
clouds over southern Manitoba should cross southern WI late
tonight.

&&

.AVIATION(00Z TAFS)...

VFR conditions are expected through the period. Skies are
clearing out early this evening, although there is an area of
stratus with 3500 ft bases over northeast WI that may clip Fond
du Lac/Sheboygan areas later this evening. Another area of mid
level clouds over southern Manitoba should cross southern WI late
tonight. After a clear Sunday morning, expect mid level clouds to
track across central and part of southern WI during the afternoon.

Winds continue to diminish as high pressure pushes into southern
WI and mixing ceases. Winds will shift to the southwest overnight
and become a little gusty by Sunday afternoon, but nothing like
today.

&&

.PREV DISCUSSION... (Issued 250 PM CDT Sat Oct 20 2018)

DISCUSSION...

Tonight and Sunday...Forecast confidence is high.

High pressure along the Dakota/MN border will slide southeast to
the MO/IL border by early Sunday morning. The pressure gradient
across the area will quickly relax this evening, allowing the
winds to diminish rapidly with sunset. Skies will continue to clear
and temps will fall into the 20s overnight in the wake of the
cold front that moved through earlier today. Winds will back to
the southwest on Sunday as the ridge pushes farther south and
another trough of low pressure approaches from the northwest.
Despite sunshine, Sunday will remain well below normal for highs.

Sunday night and Monday...Forecast confidence is high.

Warm air advection ahead of the approaching trough/cold front will
keep temps a bit warmer Sunday night with highs on Monday
climbing into the mid 50s. The cold front will sweep through in
the morning, but the cold air advection will be weak and tempered
by ample sunshine.

Tuesday through Friday...Forecast confidence is high.

High pressure will then settle across the Upper Midwest for much
of the remainder of next week. Temps will continue to run below
normal with highs all week generally in the 40s. Lows in the 30s.
Look for dry conditions.

Saturday...Forecast confidence is medium.

Our next, more significant low pressure system is expected to push
into the region next weekend. Temps look warm enough to keep it
all rain at this time.

AVIATION(21Z TAFS)...

Look for the strong northwest winds to diminish rapidly this
evening. Skies will clear as well. Look for VFR conditions through
the TAF period. Winds will back to the southwest after 12z
Sunday.

MARINE...

High pressure will slide from the eastern Dakotas to the MO/IL
border overnight. As a result, the pressure gradient across Lake
Michigan will relax, allowing the winds to diminish steadily
tonight. The Gale warning will continue into mid to late evening.
We'll need a small craft advisory for a bit longer in the
nearshore areas. An approaching trough of now pressure from the
northwest will bring increasing southwest winds again later
Sunday afternoon into Sunday evening. Another small craft advisory
may be needed for that time period. Monday through Friday look
rather quiet across the Lake Michigan waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until 10 PM CDT this evening for LMZ643>646-669-671-
     673-675.

&&

Update...Cronce
Tonight/Sunday and Aviation/Marine...Davis
Sunday Night through Saturday...Davis
Hazardous weather outlook, Oct 20, 6:54 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
654 PM CDT Sat Oct 20 2018

WIZ046-047-051-052-056>060-062>072-211100-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
654 PM CDT Sat Oct 20 2018

This Hazardous Weather Outlook is for portions of
east central Wisconsin, south central Wisconsin and
southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-211100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
654 PM CDT Sat Oct 20 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Gale Warning is in effect into the evening. Northwest gales will
gradually subside this evening. Very high waves are expected
toward open water. A small craft advisory will be needed for a few
hours once the gale warning expires.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Southwest winds may reach small craft advisory levels Sunday
afternoon into Sunday evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-211100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
654 PM CDT Sat Oct 20 2018

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A Gale Warning is in effect for strong northwest winds into this
evening. Very high waves will build over Lake Michigan especially
the south half.

There is a chance for waterspouts through the afternoon as very
cold air builds in over the warm lake water.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

MRC

www.weather.gov/mkx

In the hours before

Local storm report, Oct 20, 4:53 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT SAT OCT 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     NON-TSTM WND GST 2 E BUTLER              43.11N 88.03W
10/20/2018  M54 MPH          MILWAUKEE          WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MWC,
            MILWAUKEE-TIMMERMAN ARPT.

0119 PM     NON-TSTM WND GST 3 NE MAPLE BLUFF        43.14N 89.34W
10/20/2018  M53 MPH          DANE               WI   ASOS

            ASOS STATION MSN, MADISON-DANE COUNTY
            AIRPORT.

0100 PM     HIGH SUST WINDS  1 NE KENOSHA            42.60N 87.80W
10/20/2018  M52 MPH          LMZ646             WI   BUOY

            BUOY STATION WDH7556, 1 NE KENOSHA.

1103 AM     NON-TSTM WND GST 6 WNW SPRING GREEN      43.21N 90.19W
10/20/2018  M51 MPH          SAUK               WI   ASOS

            ASOS STATION LNR, LONE ROCK-AIRPORT.

1044 AM     NON-TSTM WND GST 2 W NORTH BAY           42.76N 87.81W
10/20/2018  M51 MPH          RACINE             WI   ASOS

            ASOS STATION RAC, RACINE-BATTEN AIRPORT.

1058 AM     NON-TSTM WND GST 6 NW PORTAGE            43.61N 89.54W
10/20/2018  M48 MPH          COLUMBIA           WI   MESONET

            MESONET STATION F2090, 5 NW PORTAGE.

0147 PM     NON-TSTM WND GST 3 NNW SHEBOYGAN FALLS   43.77N 87.85W
10/20/2018  M48 MPH          SHEBOYGAN          WI   ASOS

            ASOS STATION SBM, SHEBOYGAN-AIRPORT.

0201 PM     NON-TSTM WND GST 3 S EDGERTON            42.79N 89.07W
10/20/2018  M47 MPH          ROCK               WI   MESONET

            MESONET STATION E5754, 3 S EDGERTON.

0155 PM     NON-TSTM WND GST 3 N PLEASANT PRAIRIE    42.60N 87.93W
10/20/2018  M47 MPH          KENOSHA            WI   ASOS

            ASOS STATION ENW, KENOSHA-AIRPORT.

0124 PM     NON-TSTM WND GST 2 W CUDAHY              42.95N 87.90W
10/20/2018  M46 MPH          MILWAUKEE          WI   ASOS

            ASOS STATION MKE, MILWAUKEE-GEN MITCHELL
            ARPT.

1228 PM     NON-TSTM WND GST 1 E LAKE WISCONSIN      43.38N 89.55W
10/20/2018  M46 MPH          COLUMBIA           WI   MESONET

            MESONET STATION E0200, 1 E LAKE WISCONSIN.

0114 PM     NON-TSTM WND GST 2 N PARDEEVILLE         43.56N 89.31W
10/20/2018  M46 MPH          COLUMBIA           WI   MESONET

            MESONET STATION PEEW3, 1 NNW PARDEEVILLE.

0135 PM     NON-TSTM WND GST 3 ENE MONROE            42.62N 89.59W
10/20/2018  M46 MPH          GREEN              WI   AWOS

            AWOS STATION EFT, MONROE.

1147 AM     NON-TSTM WND GST 2 WSW FOND DU LAC       43.77N 88.49W
10/20/2018  M45 MPH          FOND DU LAC        WI   ASOS

            ASOS STATION FLD, FOND DU LAC AIRPORT.

0100 PM     NON-TSTM WND GST 1 SSW BLACK EARTH       43.13N 89.75W
10/20/2018  M45 MPH          DANE               WI   MESONET

            MESONET STATION AV292, BLACK EARTH.

0935 AM     NON-TSTM WND GST 2 SSE WATERTOWN         43.17N 88.72W
10/20/2018  M45 MPH          JEFFERSON          WI   AWOS

            AWOS STATION RYV, WATERTOWN.

&&

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.